





## Inaugural Meeting of the STS *forum* - Latin America and the Caribbean High-Level Conference

## March 17, 2020 at Mexico City Preliminary Program

Monday, March 16, 2020			
16:00 - 19:00	Registration (Hotel Hilton)		
18:00 - 20:00	Welcome Reception:		
	Hosted by H.E. Mr. Yasushi Takase, Ambassador Extraordinary and Plenipotentiary, Embassy of		
	Japan in Mexico (Juan de Leyva No. 100 (Esq. Carpatos), Col. Lomas Virreyes.)		
Tuesday, March 17, 2020			
08:00 - 08:45	Registration (Ministry of Foreign Affairs, Ground level Entrance, Ave. Juárez)		
Conference Moderator: Mrs. Ana María Salazar, Host, Imagen News, MX			
09:00 - 09:30	Opening Session		
<30 min.>	Master of Ceremony: Mrs. Ana María Salazar, Host, Imagen News, MX		
	1. H.E Mr. Marcelo Ebrard (8'), Secretary of Foreign Affairs, Government of Mexico, MX		
	2. Mr. Koji Omi (5'), Founder and Chairman, STS forum, JP		
	3. Prof. Asako Omi (5'), Parliamentary Vice-Minister for Foreign Affairs, Ministry of Foreign Affairs		
	(MOFA) , JP		
	4. Dr. Mario Molina (10'), President, Mario Molina Center for Strategic Studies on Energy and the		
	Environment, Nobel Chemistry Prize 1995, MX		
09:30 - 10:30	First Thematic Panel:		
<60 min.>	"Science and Technology Diplomacy and International Collaboration"		
	Mr. Javier López Casarin, President, Reinventing Mexico Foundation, will introduce the panel.		
	Chair: Ms. Ana María Salazar, Host, Imagen News, MX		
	Panelists <6 minutes each>		
	1. Dr. Alejandro Adem, President, Natural Sciences and Engineering Research Council of		
	Canada (NSERC), CA		
	2. Dr. Laura Carrillo, Executive Director, AMEXCID, MX		
	3. Dr. Susumu Kajiwara, Deputy Director-General, Science and Technology Policy Bureau,		
	Ministry of Education, Culture, Sports, Science and Technology (MEXT), JP		







	4. Ms. Angélica Natera, Executive Director, Harvard University - Laspau, CO
	<ul><li>5. Dr. Alexis Roig, CEO, SciTech DiploHub - Barcelona Science and Technology Diplomacy</li><li>Hub, ES</li></ul>
	6. Dr. Leena Srivastava, Deputy Director General for Science, International Institute for Applied
	Systems Analysis (IIASA), IN
10:30 - 11:00	Networking Break
<30 min.>	
11:00 - 12:15	Second Thematic Panel:
<75 min.>	"Policy Making in Science and Technology Based Society"
	Chair: Mrs. Alicia Bárcena, Executive Secretary, United Nations Economic Commission for Latin
	America and the Caribbean (ECLAC), CL
	Panelists <6 minutes each>
	Challenge 1: Inequality
	Presented by : Mr. Kyle Murphy, Senior Policy Manager, J-PAL Global, US (Chair Proposal)
	Answered by: (Stem Education) Prof. Eric Mazur, Balkanski Professor of Physics and Applied
	Physics and Area Chair of Applied Physics, Harvard University, US
	(E-Education) Mr. David Alvarado, CEO, Learnetic Latin America, MX
	Challenge 2: Funding of Science, Technology, Research and Development
	Presented by: Vice Minister in Argentina of Ms. Angélica Natera, Executive Director, Harvard
	University - Laspau, CO
	Answered by: (Public) <b>Mr. Koji Saeki</b> , Senior Vice President, Japan Science and Technology Agency
	(JST), JP
	(Private sector) Mr. Kenjiro Maetani, CEO, NEC de Mexico S.A.de C.V., JP
	(Private Sector) <b>Ms. Blanca Treviño</b> , President & CEO, Softek, MX
	Challenge 3: Digital Government, Capacity Building (internet for all)
	Presented by: Professor Álvaro Ramírez, Professor, Instituto de Asuntos Públicos (INAP),
	Universidad de Chile; Founder and senior researcher, Public Management,
	Innovation & Open Government for the Americas Cluster, Group of Investigation in
	Government, Administration and Public Policies (GIGAPP), CL
	Answered by: (Public) Mr. José Antonio Peña, Head, Digital Agency of Public Innovation, Mexico
	City Government, MX
	(Private Sector) Mr. Kiyoshi Tsuru, Business Coordinating Council and President,
	Business Software Alliance, MX
12:15 - 14:00	Networking Lunch
	Outdoor Terrace, 2 <sup>nd</sup> Floor, Ministry of Foreign Affairs







14:00 - 16:00	Concurrent Sessions		
<120 min.>	A. Health and Wellbeing B. Urban Agenda C. Energy and Environment		
	A. Health and Wellbeing (Morelos Room, Section A)		
	Moderator: Dr. Hugo Lopez-Gatell, Undersecretary of Health Promotion and Prevention, MX		
	Back up for moderator⇒No.4 or No.5		
	1. Mr. Roberto Tapia-Conyer, Director, Slim Foundation, MX		
	2. Dr. Luis Herrera, General Director, National Institute of Genomic Medicine (INMEGEN), MX		
	3. Ingredion Mexico, S.A de C.V.,		
	4. Dr. Juan Pedro Laclette, Biomedical Research Institute, National Autonomous University of		
	Mexico (UNAM), MX		
	5. Dr. Ken Oyama, Secretary, Institutional Development, National Autonomous University of		
	Mexico (UNAM), MX		
	B. Urban Agenda (Resilience against disasters) (Morelos Room, Sections B-E)		
	Moderator: Ms. Martha Delgado, Undersecretary, Multilateral Affairs and Human Rights, MX		
	1. Mr. Vidal Llerenas, Mayor of Azcapotzalco, Government of Mexico City, MX		
	2. Ms. Laura McGorman, Policy Lead, Data for Good, Facebook, US		
	3. Mr. Román Meyer, Minister, Minister of Agricultural, Territorial and Urban Development, MX		
	4. Mr. Kenichi Shishido, Vice-President, Japan International Cooperation Agency (JICA), JP  5. Ma. Carolina Tabé, former Mayor of Santiago and Board Member, Institute for Transportation		
	<b>5. Ms. Carolina Tohá</b> , former Mayor of Santiago and Board Member, Institute for Transportation and Development Policy, CL		
	C. Energy and Environment (Morelos Room, Section F)		
	Moderator: Dr. Chizuru Aoki, Lead Environmental Specialist, Global Environment Facility (GEF),		
	JP		
	1. Dr. Felix Barrio, Director, Tec Cybersecurity Hub, MX		
	2. Mr. Christopher Cordova, Director, Al for Climate, MX		
	3. Mr. Ken Isono, Representative Director, Shizen Energy Inc., JP		
	4. Mr. David Watters, Board Member, Canadian Science Policy Center, CA		
	5. Ms. Isabel Studer, Founding Director, Sostenibilidad Global AC, MX		
	6. Mr. Hernando Rubio, Co-founder, Movii, CO		
16:00 - 16:10	Photo Session		
<10 min.>	Outdoor Terrace, 2 <sup>nd</sup> Floor, Ministry of Foreign Affairs		
16:10 - 16:40	Networking Break		
<30 min.>			
16:40 - 17:00	Report Back from each Concurrent Session		
<20 min.>			
	Panelists <6 minutes each>		
	1. Dr. Hugo Lopez-Gatell, Moderator from Health and Wellbeing, MX		







	2. Ms. Martha Delgado, Moderator from Urban Agenda, MX
	3. Dr. Chizuru Aoki, Moderator from Energy and Environment, JP
17:00 - 18:00	Third Thematic Panel: "Innovation Ecosystem - Learning from Best Practices"
<60 min.>	(Role of the private sector, policies and government, Intellectual Property Rights)
	Chair: Mr. Javier López Casarín, President, Reinventing Mexico Foundation, MX
	Panelists <6 minutes each>
	1. Mr. Chad Evans, Executive Vice President, Council on Competitiveness, US
	2. Dr. Salvador Landeros, General Director, Mexican Space Agency, MX
	3. Mr. Ravinder Singh, Chief Information and Innovation Officer, Technology and Innovation, TATA
	SIA Airlines Limited, IN
	4. Mr. Ichiro Sone, Executive Vice President, Japan External Trade Organization (JETRO), JP
	5. Mr. Jorge Soto, Co-founder, Microculus, MX
	6. Mr. Leonardo Álvarez, Director General of Innovation, Secretariat of Economy, Prosoft, MX
18:00 - 18:45	Conclusions and Way Forward
<45 min.>	1. Mr. Andrés Conesa Labastida, General Director, Aeroméxico, MX
	2. Mr. Marcos Galperin, CEO, Mercado Libre, AR
	3. Mr. Carlos Slim Domit, President of the Board, Telmex, MX
	4. H.E. Mr. Yasushi Takase, Ambassador Extraordinary and Plenipotentiary, Embassy of Japan
	in Mexico, JP
	5. H.E Mr. Marcelo Ebrard, Secretary of Foreign Affairs, Government of Mexico, MX
19:00-21:00	Toast of honor
	(Outdoor terrace, Ministry of Foreign Affairs, 2 <sup>nd</sup> floor)